Related Experiment Video
Updated: Sep 3, 2025

Induction and Assessment of Levodopa-induced Dyskinesias in a Rat Model of Parkinson's Disease
Published on: October 14, 2021
Severe Hyperprolactinemia during Lurasidone Treatment in a 16-year Old Girl with Schizophrenia - A Case Report
1Centre for Child and Adolescent Psychiatry, Capital Region of Copenhagen, Copenhagen Denmark.
Background:
Increase of serum prolactin is a common adverse effect to antipsychotic medication, potentially leading to galactorrhea, menstrual cycle disturbances or sexual adverse effects. Lurasidone is commonly associated with a low risk of prolactin change.
Objective:
To describe a case of severe hyperprolactinemia in a 16-year old female with schizophrenia.
Method:
Case report.
Results:
We saw a severe and sustained prolactin increase during treatment with lurasidone.
Conclusions:
Although lurasidone is usually considered not to increase prolactin, some patients may experience this adverse effect. As related subjective consequences may be falsely attributed to the disease or as direct effects of the antipsycotic agent, serum prolactin measurements should be made prior to and during antipsychotic treatment regardless of medication choice.
More Related Videos
Related Concept Videos
Mania and Antimanic Drugs: Overview
Psychosis: Goals of Pharmacotherapy
Nonlinear Pharmacokinetics: Dependence of Elimination Half-Life and Dose Clearance
A study on guinea pigs examined the...
Drug Therapy
Antianxiety Medications
Psychosis and Antipsychotic Drugs: Overview
Antipsychotic Drugs: Typical and Atypical Agents

